Texas, 2005

High Wind in Texas, November 27, 2005

November 27, 2005 · NWS EPZ · 2 events in 2 counties and zones

High winds with gusts of 60 to 70 mph blew across far west TX for several hours. The highest winds were along and shortly beyond the eastern slopes of area mountains.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EPZ wrote it up.

High winds with gusts of 60 to 70 mph blew across far west TX for several hours. The highest winds were along and shortly beyond the eastern slopes of area mountains.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before the first event at Nov 26, 2:46 PM MST, 10 hours 14 minutes earlier.

Area forecast discussion, Nov 26, 2:46 PM MST, 10 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
246 PM MST SAT NOV 26 2005

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE MOVING IN FROM THE NORTHWEST AND A
DEVELOPING SURFACE LOW PRESSURE OVER EASTERN COLORADO WILL CAUSE
STRONG WINDS ACROSS THE AREA TONIGHT THROUGH SUNDAY AFTERNOON.
THERE IS ALSO A SLIGHT CHANCE OF RAIN SHOWERS AND MOUNTAIN SNOW
SHOWERS TONIGHT INTO EARLY SUNDAY AS THAT DISTURBANCE CROSSES THE
REGION. DRY AND MUCH COOLER SUNDAY AFTERNOON THROUGH MONDAY NIGHT.
DRY WITH TEMPERATURES SLOWLY RECOVERING TO NEAR NORMAL BY MIDWEEK.

&&

.DISCUSSION...
APPROACHING TROUGH SPREADING CLOUDS ACROSS GILA REGION...LOOKS LIKE
CHANCE POPS FOR GILA AND SACS WORKING OUT OK...SLIM TO NONE POPS OVER
THE SOUTHERN HALF OF THE CWA. HAVE ADVISORY OUT FOR MOST OF THE AREA
TONIGHT THROUGH LATE SUNDAY. WAS GOING TO HOLD OFF ON ADVISORY FOR
GILA REGION AND BOOTHEEL...BUT LEE TROUGH AT 21Z IS ALREADY 4MB
DEEPER THAN PROGGED FOR 00Z AND GRADIENT IS STARTING TO TIGHTEN UP
OVER BOOTHEEL WITH GUSTS TO 30 KTS AT DEMING AND SILVER CITY. WILL
LIKELY ISSUE ADVISORY FOR GILA AND BOOTHEEL SHORTLY. STILL LOOKS
LIKE HIGH END ADVISORY TONIGHT AND SUNDAY OVER MOST OF AREA WITH
SUSTAINED 25 TO 35 G50...BUT ALSO EXPECT LOCALIZED GUSTS TO NEAR
60 MPH EASTERN SLOPES AND PASSES. ALSO EXPECT TO SEE PLENTY OF
BLOWING DUST WITH THIS EVENT.

VERY DRY AIR MOVING IN LATE SUNDAY BEHIND THE TROUGH WITH DEWPTS
FALLING TO NEAR 5 F BY AROUND 00Z. GIVEN WINDS AND LOW RH...WE HAVE
ISSUED FIRE WEATHER WATCH FOR SHORT PERIOD SUNDAY (22Z TO 02Z). THIS
MATCHES UP WELL WITH TWC.

STRONG NORTHWEST FLOW ALOFT KEEPS US DRY THE REST OF THE WEEK. AFTER
A COLD DAY MONDAY...TEMPS GRADUALLY CLIMB BACK TO NEAR NORMAL BY
MIDWEEK.

&&

.AVIATION...
GENERALLY VFR CONDITIONS TONIGHT AND SUNDAY. HOWEVER...EXPECT
LOCAL VFR CONDITIONS IN BLOWING DUST...MAINLY OVER EASTERN HALF
OF RTE 196. ALSO EXPECT MODERATE LOW LEVEL MECHANICAL TURBULENCE
DUE TO STRONG WINDS OVER ENTIRE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 49  62  33  58  35 /  10   0   0   0   0
SIERRA BLANCA TX        45  52  27  48  31 /  10   0   0   0   0
LAS CRUCES              45  60  29  56  33 /  10   0   0   0   0
ALAMOGORDO              47  57  30  54  33 /  20  10   0   0   0
CLOUDCROFT              32  44  17  41  20 /  20  20   0   0   0
TRUTH OR CONSEQUENCES   45  57  27  53  31 /  20   0   0   0   0
SILVER CITY             40  55  21  52  25 /  20   0   0   0   0
DEMING                  45  61  28  57  32 /  10   0   0   0   0
LORDSBURG               47  62  27  58  31 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
.NM, TX...NONE.

&&

21
Hazardous weather outlook, Nov 26, 5:31 AM MST, 19 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
531 AM MST SAT NOV 26 2005

NMZ022>025-030>032-TXZ055-056-271245-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
531 AM MST SAT NOV 26 2005

...A WIND ADVISORY IS IN EFFECT EAST OF THE CONTINENTAL DIVIDE FROM
8 PM THIS EVENING TO 5 PM MST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS ARE LIKELY TONIGHT. WIND GUSTS NEAR 50 MPH ARE
POSSIBLE...ESPECIALLY OVER EASTERN SLOPES OF AREA MOUNTAINS AND
THROUGH PASSES. SLIGHT CHANCE OF SHOWERS TONIGHT...MAINLY IN THE
NORTH...ACROSS THE GILA REGION...AND IN THE SACRAMENTO MOUNTAINS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG WINDS ARE LIKELY SUNDAY. WIND GUSTS NEAR 50 MPH ARE
POSSIBLE...ESPECIALLY OVER EASTERN SLOPES OF AREA MOUNTAINS AND
THROUGH PASSES. SLIGHT CHANCE OF SHOWERS SUNDAY MORNING...MAINLY
IN THE NORTH...ACROSS THE GILA REGION...AND IN THE SACRAMENTO
MOUNTAINS.

NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

PIEPER

Event by event

2 high wind. Local standard time, as filed.

High Wind, El Paso

When
November 27, 1:00 AM MST to 12:00 PM MST
Where
El Paso forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC

High Wind, Hudspeth

When
November 27, 2:00 AM MST to 12:00 PM MST
Where
Hudspeth forecast zone
Measured
61 kt (70 mph) estimated gust
Reported by
TRAINED SPOTTER

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5483015, 5483016.